Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 10, 2021, 10:38 PM CST for Bourbon County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2021, 10:38 PM CST (04:38 UTC)
- Expired
- Mar 10, 2021, 11:15 PM CST
- In force
- 37 min
- Issued by
- NWS Springfield, MO
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2945 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582
WWUS83 KSGF 110438
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1038 PM CST Wed Mar 10 2021
KSZ073-110515-
Bourbon KS-
1038 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 1115 PM
CST...
At 1037 PM CST, Doppler radar was tracking a strong thunderstorm near
Moran, or 10 miles southeast of La Harpe, moving northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Mapleton... Petersburg...
Hammond... Devon...
Harding... Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3798 9508 3804 9494 3803 9464 3787 9462
3772 9509
TIME...MOT...LOC 0437Z 247DEG 48KT 3782 9517
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 10, 5:22 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 10, 5:22 PM CST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
522 PM CST Wed Mar 10 2021
...Updated for 00Z Aviation Discussion...
.SHORT TERM...(This evening through Thursday)
Issued at 220 PM CST Wed Mar 10 2021
We earlier expanded the wind advisory to the northeast to include
the Lake of the Ozarks and Rolla areas as wind gusts had increased
into the 45 to 48 mph range. Been hitting criteria within the
advisory most of the day with both sustained winds and gusts, with
several observations over 50 mph.
A strong low pressure system over centered over western Iowa with
a trailing front into eastern Kansas this afternoon and tight
pressure gradient out ahead of the low across the forecast area.
The low cloud cover has kept temperatures in check with readings
generally in the mid to upper 60s today. Dewpoints have increased
into the low to mid 50s. Some echoes have been showing up on
radar with sprinkles likely at best with lots of dry air to still
overcome.
The gusty winds will likely continue tonight and into Thursday
ahead of the front, but not nearly as strong as they are this
afternoon.
Convection is expected to develop along the front this evening to
the north of the area and slowly push south into the area late
this evening and overnight. There is a chance for some hail to the
size of quarters and wind gusts up to 60 mph with the stronger
storms, but these storms should remain in the northern most
portion of the forecast area. The heaviest rain should remain
north of our area, but could see some heavy rain in the far
northern CWA.
Lows tonight are expected to be in the mid 50s to low 60s over
most of the area not being affected by the convection and remain
south of the front. These may approach or break the warmest
minimum temperatures. (see climate section).
The front will slowly sag south across the area on Thursday before
stalling out in southern Missouri later in the day. Some
convection is expected over the area and may approach severe
limits with hail to the size of quarters, but most storms will
remain below severe limits. We are not yet expecting widespread
flooding to occur through Thursday.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 220 PM CST Wed Mar 10 2021
Another wave of showers and thunderstorms should move into the
area on Thursday night into Friday, mainly along and north of the
stalled frontal boundary. The heaviest rain and best potential for
the onset of more widespread flooding will begin on Friday and
then continue into Saturday.
The upper level low pressure system will eventually begin to kick
eastward Saturday night and Sunday. We will need to watch out for
a better looking chance of severe storms with some favorable
synoptic dynamics for severe weather setting up. This will also
bring another round of heavy rain to the area and continue the
flooding risk.
Overall rainfall amounts of 3 to 5 inches with localized amounts
of 6 inches will be possible through the weekend. This will likely
lead to flooding over the area and a future flood watch looks
pretty likely.
Additional showers will be possible into Monday as the upper level
low and surface low move across the area. Breezy/windy conditions
are expected over the weekend as well as this system move towards
and through the area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 522 PM CST Wed Mar 10 2021
Windy conditions will continue through much of the overnight
period, albeit not as windy as earlier. Still will see some
gusts to 30 knots early this evening. Otherwise, a strong low
level jet will continue tonight producing low level wind shear.
Showers and storms along a cold front will develop this evening
across Kansas and OKlahoma and slide towards the area late
tonight. They look to be on a diminishing trend as they make it
towards the TAF sites, with mainly showers/isolated storms after
12Z. Ceilings will lower into the MVFR category late tonight and
continue through Thursday. The frontal boundary will begin to
switch the south winds around to the west northwest by midday at
KJLN and late in the afternoon at KSGF and KBBG.
&&
.CLIMATE...
Issued at 158 PM CST Wed Mar 10 2021
Record warmest lows for Thursday
Thursday
SGF 57 / 1900
JLN 63 / 1972
UNO 59 / 1990
VIH 59 / 1967
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Raberding
CLIMATE...LindenbergHazardous weather outlook, Mar 10, 5:45 PM CST, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 545 PM CST Wed Mar 10 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 545 PM CST Wed Mar 10 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Windy conditions will continue tonight with some gusts of 30 to 35 mph still possible. Some storms will develop along a front tonight and will most likely affect only areas in central Missouri into southeast Kansas. Some of the storms may be strong to possibly severe with hail to the size of quarters and wind gusts up to 60 mph with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms will be possible from Thursday through Sunday. Some stronger storms will be possible again on Thursday along the front with hail to the size of quarters possible along with heavy rain. The heaviest rainfall will likely occur from Friday into Saturday and will likely lead to some flooding over the area. Low lying areas and flood prone areas will be the most likely areas to see flooding. Rainfall amounts of 3 to 5 inches are expected through Sunday, with some localized amounts up to 6 inches not out of the question. Some severe weather will be possible on Sunday as a strong storm system begins to push into the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Mar 10, 10:38 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1038 PM CST Wed Mar 10 2021
KSZ073-110515-
Bourbon KS-
1038 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 1115 PM
CST...
At 1037 PM CST, Doppler radar was tracking a strong thunderstorm near
Moran, or 10 miles southeast of La Harpe, moving northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Mapleton... Petersburg...
Hammond... Devon...
Harding... Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3798 9508 3804 9494 3803 9464 3787 9462
3772 9509
TIME...MOT...LOC 0437Z 247DEG 48KT 3782 9517
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:41 AM CST | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 59 hr |
| Mar 11, 8:49 AM CST | River Flood Watch | SGF | Pulaski | 4 days |
| Mar 11, 8:49 AM CST | River Flood Watch | SGF | Pulaski | 70 hr |
| Mar 11, 8:49 AM CST | River Flood Watch | SGF | Phelps | 5 days |
| Mar 11, 8:54 AM CST | Special Weather Statement | SGF | Dade | 51 min |
| Mar 11, 9:01 AM CST | Severe Thunderstorm Warning | SGF | Dade | 29 min |
| Mar 11, 9:15 AM CST | Special Weather Statement | SGF | Polk | 45 min |
| Mar 11, 10:09 AM CST | River Flood Warning | SGF | Cedar | 6 days |
| Mar 11, 10:09 AM CST | River Flood Warning | SGF | Vernon | 12 days |
| Mar 11, 10:33 AM CST | River Flood Warning | SGF | Vernon | 11 days |
| Mar 11, 10:39 AM CST | River Flood Watch | SGF | Bates, Vernon | 21 days |
| Mar 11, 10:39 AM CST | River Flood Watch | SGF | St. Clair | 5 days |
| Mar 11, 10:54 AM CST | Special Weather Statement | SGF | Pulaski | 51 min |
| Mar 11, 11:18 AM CST | Special Weather Statement | SGF | Phelps | 57 min |
| Mar 11, 1:31 PM CST | Areal Flood Advisory | SGF | Dallas, Greene, Laclede, Webster, Wright | 6 hr |
| Mar 11, 2:00 PM CST | River Flood Warning | SGF | Pulaski | 4 days |
| Mar 11, 2:00 PM CST | River Flood Warning | SGF | Pulaski | 66 hr |
| Mar 11, 2:00 PM CST | River Flood Warning | SGF | Bates, Vernon | 21 days |
| Mar 11, 2:00 PM CST | River Flood Warning | SGF | Phelps | 5 days |
| Mar 11, 2:00 PM CST | River Flood Warning | SGF | St. Clair | 22 days |
| Mar 11, 10:09 AM CST | River Flood Warning | SGF | Bourbon | 4 days |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.